Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 16, NWS Tulsa, OK

May 11, 2015Crawford County, Arkansas; Sequoyah County, Oklahoma

NWS Tulsa, OK issued this river flood warning at May 11, 2015, 4:20 AM CDT for Crawford County, Arkansas; Sequoyah County, Oklahoma. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2015, 4:20 AM CDT (09:20 UTC)
Expired
May 12, 2015, 8:46 AM CDT
In force
28 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Moderate

Counties Crawford County, AR, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 24 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lee Creek near Van Buren LCR (VBRA4). The gauge peaked at 24.85 ft at May 10, 2015, 11:00 AM CDT.

actionminormoderatemajor10020030040005/1105/1205/13
Action stage
399 ft
Minor stage
401 ft
Moderate stage
404 ft
Major stage
405 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250085, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WGUS84 KTSA 110920
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
420 AM CDT MON MAY 11 2015


ARC033-OKC135-111720-
/O.NEW.KTSA.FL.W.0016.150511T0920Z-150512T0448Z/
/VBRA4.2.ER.000000T0000Z.150510T1206Z.150511T2248Z.UU/
420 AM CDT MON MAY 11 2015

* At  7:06 AM Sunday, the stage was 404.50 feet.
* Flood stage is 401.0 feet.
* Forecast...The Lee Creek near Van Buren will continue falling to 
  below flood stage by late this afternoon.
* Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent 
  structures in the park are flooded. A recreational vehicle 
  campground near Rena Road may be flooded.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$
5 follow-up statements
168 
WGUS84 KTSA 111344
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT MON MAY 11 2015


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-112144-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T0513Z/
/VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2313Z.UU/
844 AM CDT MON MAY 11 2015

...Flood Warning extended until late tonight...The Flood Warning 
continues for
  The Lee Creek near Van Buren.
* until late tonight, or until the warning is cancelled.
* At  6:52 AM Monday, the stage was 403.90 feet.
* Flood stage is 401.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Lee Creek near Van Buren will continue falling to 
  below flood stage by this evening.
* Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent 
  structures in the park are flooded. A recreational vehicle 
  campground near Rena Road may be flooded. At 402.0 feet, the access 
  road into Tailwater Park is impassable due to high water. Backwater 
  flooding from the Arkansas River will also impact Lee Creek, causing
  high water to impact areas near the confluence of the rivers. 
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$
423 
WGUS84 KTSA 111936
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT MON MAY 11 2015


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-131-120336-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-150513T1525Z/
/VBUA4.2.ER.150510T0942Z.150511T1500Z.150513T0925Z.NO/
236 PM CDT MON MAY 11 2015

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Wednesday morning, or until the warning is cancelled.
* At  1:00 PM Monday, the stage was 27.28 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
  below flood stage by early Wednesday morning.
* Impact...At 27.0 feet, extensive lowland flooding occurs east of the
  I-540 bridge to Vache Grasse Creek. Sand and gravel companies, 
  marine terminals, and similar businesses in the floodplain begin to
  flood. The lowest seating rows in the Kelley Park amphitheater are 
  covered by high water.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$

ARC047-071-083-120336-
/O.EXT.KTSA.FL.W.0013.000000T0000Z-150513T1929Z/
/OZGA4.2.ER.150510T1729Z.150512T0600Z.150513T1329Z.NO/
236 PM CDT MON MAY 11 2015

The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until Wednesday afternoon, or until the warning is cancelled.
* At  2:00 PM Monday, the stage was 362.96 feet.
* Flood stage is 357.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The Arkansas River at Ozark Lock and Dam will rise to 
  near 363.9 feet late tonight. The river will then fall below 
  flood stage by Wednesday morning.
* Impact...At 363.0 feet, Patrolling of McLean Bottom Levee in Logan 
  County and Lower Hartman Levee in Johnson County begins. Flooding 
  spreads over more than 4,000 acres in Franklin and Logan Counties. 
  Numerous gas fields are flooded. Some agricultural lands in Johnson 
  County also are flooded.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

ARC033-OKC135-120336-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T0403Z/
/VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2203Z.UU/
236 PM CDT MON MAY 11 2015

The Flood Warning continues for
  The Lee Creek near Van Buren.
* until this evening, or until the warning is cancelled.
* At 12:42 PM Monday, the stage was 402.8 feet.
* Flood stage is 401.0 feet.
* Minor flooding is occurring.
* Forecast...The Lee Creek near Van Buren will continue falling to 
  below flood stage by late this afternoon.
* Impact...At 402.0 feet, the access road into Tailwater Park may be 
  impassable due to high water.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$
447 
WGUS84 KTSA 120235
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT MON MAY 11 2015


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-131-121035-
/O.EXT.KTSA.FL.W.0011.000000T0000Z-150513T1312Z/
/VBUA4.2.ER.150510T0942Z.150511T1500Z.150513T0712Z.NO/
935 PM CDT MON MAY 11 2015

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Wednesday morning, or until the warning is cancelled.
* At  1:00 PM Monday, the stage was 27.28 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling to
  below flood stage by Wednesday before dawn.
* Impact...At 26.0 feet, extensive lowland flooding occurs from the 
  I-540 bridge downstream to Vache Grasse Creek. Sand and gravel companies 
  and marine terminals in the floodplain along the river should take 
  precautions. The lowest seating rows of the amphitheater at Kelley 
  Park may be covered by high water.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$

ARC047-071-083-121035-
/O.EXT.KTSA.FL.W.0013.000000T0000Z-150513T1942Z/
/OZGA4.2.ER.150510T1729Z.150512T0600Z.150513T1342Z.NO/
935 PM CDT MON MAY 11 2015

...Flood Warning extended until Wednesday afternoon...The Flood 
Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until Wednesday afternoon, or until the warning is cancelled.
* At  9:00 PM Monday, the stage was 363.77 feet.
* Flood stage is 357.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The Arkansas River at Ozark Lock and Dam will rise to 
  near 364.0 feet late tonight. The river will then fall below 
  flood stage by Wednesday morning.
* Impact...At 363.0 feet, Patrolling of McLean Bottom Levee in Logan 
  County and Lower Hartman Levee in Johnson County begins. Flooding 
  spreads over more than 4,000 acres in Franklin and Logan Counties. 
  Numerous gas fields are flooded. Some agricultural lands in Johnson 
  County also are flooded.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

ARC033-OKC135-120348-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T0348Z/
/VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2148Z.UU/
935 PM CDT MON MAY 11 2015

The Flood Warning continues for
  The Lee Creek near Van Buren.
* until this evening, or until the warning is cancelled.
* At 9:30 PM Monday, the stage was estimated to be near 401 feet.
* Flood stage is 401.0 feet.
* Minor flooding is occurring.
* Forecast...The Lee Creek near Van Buren will continue falling to 
  below flood stage tonight.
* Impact...At 401.0 feet, water covers an access road into Tailwater 
  Park.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$
096 
WGUS84 KTSA 120238
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON MAY 11 2015


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-121038-
/O.EXT.KTSA.FL.W.0016.000000T0000Z-150512T1500Z/
/VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2148Z.UU/
938 PM CDT MON MAY 11 2015

...Flood Warning extended until Tuesday morning...The Flood Warning 
continues for
  The Lee Creek near Van Buren.
* until Tuesday morning, or until the warning is cancelled.
* At 9:30 PM Monday, the stage was estimated to be near 401 feet.
* Flood stage is 401.0 feet.
* Minor flooding is occurring.
* Forecast...The Lee Creek near Van Buren will continue falling to 
  below flood stage tonight.
* Impact...At 401.0 feet, water covers an access road into Tailwater 
  Park.
 
&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$
045 
WGUS84 KTSA 121346
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
846 AM CDT TUE MAY 12 2015


...The Flood Warning is cancelled for the following rivers in 
Arkansas...Oklahoma...

  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-121416-
/O.CAN.KTSA.FL.W.0016.000000T0000Z-150512T1500Z/
/VBRA4.2.ER.150509T0200Z.150510T1206Z.150511T2310Z.UU/
846 AM CDT TUE MAY 12 2015

The Flood Warning is cancelled for
  The Lee Creek near Van Buren.
* At  7:53 AM Tuesday, the stage was 396.50 feet.
* Flood stage is 401.0 feet.
* The river fell below flood stage yesterday evening.
* Forecast...The Lee Creek near Van Buren will continue falling and 
  remain below flood stage.

&&
 
LAT...LON 3554 9452 3542 9442 3542 9437 3554 9437

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 11, 3:53 AM CDT, 27 minutes earlier.

Area forecast discussion, May 11, 3:53 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
353 AM CDT MON MAY 11 2015

.DISCUSSION...
MCS HAS MOVED EAST INTO CNTRL/SWRN AR/ERN TX...WITH ONLY SOME
LINGERING SHOWERS/THUNDERSTORMS ACROSS PARTS OF WRN AR AND FAR SERN
OK. WILL GO AHEAD AND CANCEL THE FLASH FLOOD WARNING A FEW HOURS
EARLY...ALTHOUGH AREAL AND FLOODING WILL CONTINUE TODAY ESPECIALLY
ACROSS SE OK/WRN AR WHERE BETWEEN 5 TO 11 INCHES OF RAIN HAS
FALLEN OVER THE PAST 5 DAYS.

SURFACE HIGH PRESSURE WILL PROVIDE QUIET WEATHER TODAY INTO
TUESDAY...WITH RATHER COOL MORNING LOWS EXPECTED TUESDAY MORNING.

LOW-LEVEL MOISTURE WILL MAKE A QUICK RETURN BY MID-WEEK...WITH AN
UPPER LEVEL WAVE MOVING INTO THE CNTRL/SRN PLAINS. PRECIPITATION
CHANCES WILL BEGIN TO INCREASE EARLY WEDNESDAY...WITH THE BEST
CHANCES WEDNESDAY NIGHT INTO THURSDAY. FORECAST INSTABILITY LOOKS
RATHER MEAGER...BUT ADDITIONAL HEAVY RAINFALL IS
POSSIBLE...ESPECIALLY ACROSS ERN OK. WE'LL LIKELY NEED A NEW FLOOD
WATCH FOR MID-WEEK...BUT WILL HOLD OFF FOR A FEW MORE MODEL RUNS.

LOW SHOWER/THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR
LATE WEEK...WITH BETTER CHANCES LATE IN THE WEEKEND AS AN UPPER
LOW MOVES INTO THE PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   70  48  73  54 /  10   0   0  10
FSM   75  53  75  55 /  20  10   0  10
MLC   70  51  73  57 /  10   0  10  20
BVO   71  42  73  49 /  10   0   0  10
FYV   70  43  70  47 /  20   0   0  10
BYV   71  47  71  50 /  20   0   0  10
MKO   71  49  72  53 /  10   0   0  10
MIO   69  44  70  48 /  10   0   0  10
F10   70  49  71  55 /  10   0   0  10
HHW   74  55  73  58 /  20   0  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...06
LONG TERM....18
Hazardous weather outlook, May 11, 12:11 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1211 AM CDT MON MAY 11 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1211 AM CDT MON MAY 11 2015

...LIFE THREATENING FLASH FLOODING CONTINUES TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF THE NIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
WHILE THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA
TONIGHT...LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE ACROSS
SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS BEFORE THE RAIN
EVENTUALLY EXITS BY MONDAY MORNING.

FLOODING WILL CONTINUE TONIGHT AS THIS RAINFALL IS ACROSS AREAS THAT
HAVE SEEN BETWEEN 5 AND 10 INCHES OF RAIN OVER THE PAST SEVERAL DAYS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS MAY BE ONGOING MONDAY MORNING ACROSS PARTS OF FAR
SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS...BEFORE THE DRIER AIR
BEHIND THE COLD FRONT FULLY MOVES INTO THAT PART OF THE REGION.
MOST OF MONDAY AND TUESDAY SHOULD BE DRY.

THUNDERSTORM POTENTIAL WILL INCREASE TUESDAY NIGHT AND INTO
WEDNESDAY AS MOISTURE RETURNS NORTH. AT LEAST LOW CHANCES FOR
THUNDERSTORMS WILL PERSIST THROUGH THE REST OF THE WORK WEEK AND
INTO NEXT WEEKEND...BUT THE OVERALL SEVERE WEATHER THREAT SHOULD
REMAIN LIMITED AT BEST.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, May 10, 10:29 PM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     FLASH FLOOD      10 W SPIRO              35.24N 94.80W
05/10/2015                   LE FLORE           OK   EMERGENCY MNGR

            STATE HIGHWAY 9 FLOODED AT THE HASKEL / LE FLORE COUNTY
            LINE.

&&

SFP
Local storm report, May 10, 10:31 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1031 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     FLASH FLOOD      3 W MILTON              35.16N 94.92W
05/10/2015                   LE FLORE           OK   EMERGENCY MNGR

            STATE HIGHWAY 31 FLOODED AT THE HASKEL / LE FLORE COUNTY
            LINE.

&&

SFP
Local storm report, May 10, 10:45 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1045 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TORNADO          6 SW RED OAK            34.89N 95.15W
05/10/2015                   LATIMER            OK   EMERGENCY MNGR

            CRAVEN FIRE DEPARTMENT DAMAGED

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 8:30 PM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
May 10, 8:38 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian52 min
May 10, 9:08 PM CDTSpecial Weather StatementTSACrawford, Washington37 min
May 10, 9:24 PM CDTSpecial Weather StatementTSAFranklin36 min
May 11, 2:28 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian3 hr
May 11, 1:51 PM CDTAreal Flood WarningTSACrawford, Franklin, Sebastian24 hr
May 10, 7:01 PM CDTSevere Thunderstorm WarningTSALeFlore44 min
May 10, 7:21 PM CDTTornado WarningTSAHaskell, Latimer39 min
May 10, 7:30 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
May 10, 7:55 PM CDTTornado WarningTSAHaskell, Latimer, LeFlore20 min
May 10, 8:14 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah46 min
May 10, 8:21 PM CDTTornado WarningTSALeFlore39 min
May 10, 8:28 PM CDTSpecial Weather StatementTSAPushmataha47 min
May 10, 9:07 PM CDTSpecial Weather StatementTSALatimer38 min
May 10, 11:55 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha3 hr

Nearby

River Flood Warnings in Arkansas, 2015River Flood Warnings in Oklahoma, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.